# SDR 96ZZZX1780

- Difficulty date: February 7, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N32103
- Make and model: Piper PA 28-180
- Aircraft serial: 287505026
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 6689400
- Condition: Cracked
- Location: Fwd Position
- Part time: 3,623 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON ANNUAL INSPECTION, REMOVAL OF EXHAUST SHROUD FOUND MUFFLER CRACKED AT POINT WHERE SHROUD CHAFED MUFFLER.  YEAR AFTER YEAR OF REMOVAL AND REINSTALLATION OF SHROUD TO MUFFLERS FINALLY WORE MUFFLER MATERIAL THIN ENOUGH TO CRACK AND LEAK.  SUBMITTER SUGGESTS THOROUGH INSPECTION EACH TIME SHROUD REMOVED (ANYTIME) ESPECIALLY AT CLAMP POINTS.
